Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 30 September 2010

A New Newton's Method with Diagonal Jacobian Approximation for Systems of Nonlinear Equations

M. Y. Waziri, W. J. Leong, M. A. Hassan & M. Monsi

Journal of Mathematics and Statistics, Volume 6, Issue 3, pp. 246–252 · doi.org/10.3844/jmssp.2010.246.252

8,538 accesses7,690 downloads23 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: The major weaknesses of Newton method for nonlinear equations entail computation of Jacobian matrix and solving systems of n linear equations in each of the iterations. Approach: In some extent function derivatives are quit costly and Jacobian is computationally expensive which requires evaluation (storage) of n×n matrix in every iteration. Results: This storage requirement became unrealistic when n becomes large. We proposed a new method that approximates Jacobian into diagonal matrix which aims at reducing the storage requirement, computational cost and CPU time, as well as avoiding solving n linear equations in each iterations. Conclusion/Recommendations: The proposed method is significantly cheaper than Newton’s method and very much faster than fixed Newton’s method also suitable for small, medium and large scale nonlinear systems with dense or sparse Jacobian. Numerical experiments were carried out which shows that, the proposed method is very encouraging.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Waziri, M. Y., Leong, W. J., Hassan, M. A. & Monsi, M. (2010). A New Newton's Method with Diagonal Jacobian Approximation for Systems of Nonlinear Equations. Journal of Mathematics and Statistics, 6(3), 246–252. https://doi.org/10.3844/jmssp.2010.246.252

Licence
© Science Publications
Issue
Volume 6, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A New Newton's Method with Diagonal Jacobian Approximation for Systems of Nonlinear EquationsJournal of Mathematics and Statistics · Volume 6, Issue 3 · pp. 246–252 · © Science PublicationsDownload